MAUDE Adverse Event Report: SYNTHES GMBH PROTEC SLV/ FLEX/ LG FOR NL 8-11 / -S; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH PROTEC SLV/ FLEX/ LG FOR NL 8-11 / -S; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03.043.033S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2022, inner metal portion of supra-patellar sleeve bound and shredded by reamer head.Sleeve removed from field and discarded.There was a surgical delay of fifteen (15) minutes.Procedure was successfully completed.This report is for one (1) protec slv/ flex/ lg for nl 8-11 / -s.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Part # 03.043.033s, lot # 10298151, manufacturing site: werk selzach, release to warehouse date:22 mar 2022, expiration date : n/a, supplier: (b)(4).Photographs were returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from the attachments.Visual analysis of the photos revealed that protec slv/ flex/ lg for nl 8-11 / -s, inner metal was bent and broken, no other defect was noted.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for protec slv/ flex/ lg for nl 8-11 / -s.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PROTEC SLV/ FLEX/ LG FOR NL 8-11 / -S
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key15469726
Report Number8030965-2022-07229
Device Sequence Number14624794
Product Code LXH
UDI-Device Identifier10886982298850
UDI-Public(01)10886982298850
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.043.033S
Device Catalogue Number03.043.033S
Device Lot Number10298151
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/04/2022
Supplement Date Received by Manufacturer10/03/2022
Initial Report FDA Received Date09/23/2022
Supplement Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - REAMERS: REAMER HEAD
Patient SexUnknown